Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 227, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 15, 2002, 2:01 PM CDT for Ohio County, Kentucky. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 15, 2002, 2:01 PM CDT (19:01 UTC)
- Expired
- Sep 15, 2002, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:20 PM CDT | Thunderstorm Wind 60 E | Hartford, KY | Power lines were downed. |
| Sep 15, 2:20 PM CDT | Thunderstorm Wind 60 E | Jingo, KY | Trees were down across SR 1164. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WUUS53 KLMK 151901 SVRSDF KYC183-151945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 201 PM CDT SUN SEP 15 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OHIO COUNTY IN NORTHWEST KENTUCKY * UNTIL 245 PM CDT * AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DUNDEE TO CENTERTOWN...OR FROM 48 MILES NORTHWEST OF BOWLING GREEN TO 44 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MCHENRY...HARTFORD...DUNDEE AROUND 210 PM CDT FORDSVILLE...BEAVER DAM AROUND 215 PM CDT PRENTISS...OLATON AROUND 220 PM CDT ROSINE...CROMWELL AROUND 225 PM CDT BAIZETOWN AROUND 235 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 15, 1:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN SEP 15 2002 A LINE OF THUNDERSTORMS WERE FORMING ALONG THE OHIO RIVER FROM PAH TO NEAR SDF AT 18Z. THIS IS JUST SOUTH OF THE SURFACE FRONT AND ALONG THE DEW POINT AXIS. WE EXPECT THESE STORMS TO CONTINUE TO DEVELOP LATE THIS AFTERNOON AND DROP SOUTHEAST THIS EVENING. WE WILL KEEP OVERNIGHT POPS IN THE CHC CATEGORY AND TAKE OUT THE MENTION OF PRECIPITATION OVER THE NORTHERN PORTION OF THE CFA AFT 06Z. THE FRONT WILL SHIFT SOUTH OF KENTUCKY MONDAY AND HIGH PRESSURE MOVING ACROSS THE MID MISSISSIPPI VALLEY WILL BRING DRIER AIR AND MOSTLY CLEAR SKIES BACK INTO THE REGION. THE NEXT CHANCE FOR RAIN WILL BE TUESDAY NIGHT AND WEDNESDAY AS S/W ENERGY MOVES THROUGH A TROF ACROSS THE LOWER MISSISSIPPI VALLEY. THE MODELS DIFFER ON THE LOCATION AND STRENGTH OF THIS SYSTEM SO CONFIDENCE IS LOW AS FAR AS TIMING AND AMOUNTS. THEREFORE WE WILL JUST MENTION 30% POPS. .SDF...NONE. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.